MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AO COUPLING EXTENSION SHAFT; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AO COUPLING EXTENSION SHAFT; MISC ORTHO SURGICAL INSTR
Model Number 03.900.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: event year is reported as 2020; however exact date of the event is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown revision/removal procedure on an unknown date the ao coupling extension shaft broke off.No further information provided.This complaint is for one (1) ao coupling extension shaft.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
It was further reported that the patient underwent removal of a non depuy synthes implant due to failure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part: 03.900.002.Lot: 8960390.Manufacturing site: (b)(6).Release to warehouse date: (b)(6) 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the proximal portion/tip of the device was found to be broken off and the broken piece was received.The complaints is confirmed the received condition is consistent with the complaint condition thus the complaint is confirmed.Dimensional inspection: the broken piece diameter at distal side was measured as 4.48mm (device(s) used:ca215p) which is within specification of 4.5+0/-0.04 mm.Conclusion: the complaint was confirmed.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, the received condition is consisted with exceeding lateral forces potentially form off-axis use or incomplete attachment of the mating attachments.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AO COUPLING EXTENSION SHAFT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10163127
Report Number2939274-2020-02855
Device Sequence Number3300044
Product Code LXH
UDI-Device Identifier10886982080646
UDI-Public(01)10886982080646
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.900.002
Device Catalogue Number03.900.002
Device Lot Number8960390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/17/2020
07/17/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/02/2020
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1